Aa
A
A
Close
Avatar universal
Spasm starts in breastbone
Can anyone help me with this?  I can't find info on it anywhere,,,I can feel it starting and will wake me out of a dead sleep...it starts where your breastbone is and the pain gets worse and worse goes all the way thru to my back,,,The only thing that stops it is if I drink water and try to bear down and burp or try to burp real hard,,most of the time when I have a empy stomach,,no gerd,heartburn or sour stomach,,I have been on pain meds for years...any ideas?  
Cancel
4 Answers
Page 1 of 1
620923 tn?1452919248

  HI and welcome to the GERD forum.

I will suggest u call ur Drs...

Certain pain meds can cause heartburn and GERD issues....

U may need to eat more frequently...but smaller meals to help prevent feeling like this.....talk with ur Dr as to the best way to deal with this.

Modify ur diet and lifestyle (see tips in the Health Pages)

Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
My diet couldn't get more modified,,,I had a total thyroectomy in 2010 in the last year everything smells funny and food taste wierd,,so I only have 2 smoothees a day of fresh fiber berries and protein powder ,,So to me it's not my diet,,but I do take opiates for spinal cord disease so maybe the opiates are damaging my esophagus?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
620923 tn?1452919248
Prescription medication. Certain medications can directly or indirectly lead to GERD. For example, anticholinergic agents (such as those used for IBS and chronic diarrhea) can slow the muscular waves of digestion and reduce the pressure gradient in the esophagus. Similarly, codeine and other opiates slow down the action of smooth muscle tissue and affect LES tone. Tricyclic antidepressants have also been linked with GERD, most likely because the neurotransmitters they work on in the brain are the same as those in the gut. And for women in perimenopause and menopause, it’s important to note that hormone replacement therapy has also been found to be strongly associated with gastroesophageal reflux. Studies suggest that elevated levels of estrogen and progesterone, whether they’re the body’s own hormones or coming from sources outside the body, such as supplemental HRT or SERM’s (selective estrogen receptor modulators), can increase GERD symptoms.

(source-http://www.womentowomen.com/digestionandgihealth/acidreflux.aspx)
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Thank you very much for the info,,,
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Blank
Gastro Tracker
Gastro
Start Tracking Now
Top Digestive Answerers
620923 tn?1452919248
Blank
Allentown, PA
1340994 tn?1374197577
Blank
Raleigh, NC
168348 tn?1379360675
Blank
Avatar universal
Blank
1530171 tn?1448133193
Blank
London, ON
GERD (Acid Reflux) Community Resources